Alert archive / Minnesota / Wind Chill Advisories in 2015
Wind Chill Advisory 12, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Mar 3, 2015, 3:00 PM CST for Beadle County, Brookings County, Kingsbury County, South Dakota; 4 counties in Minnesota. It took effect at Mar 4, 2015, 3:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2015, 3:00 PM CST (21:00 UTC)
- In effect from
- Mar 4, 2015, 3:00 AM CST
- Expired
- Mar 4, 2015, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
Counties Cottonwood County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD
The radar
The Sioux Falls radar (KFSD), 80 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628 WWUS43 KFSD 032100 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CST TUE MAR 3 2015 SDZ038>040-040500- /O.CAN.KFSD.WW.Y.0008.000000T0000Z-150303T2300Z/ /O.NEW.KFSD.WC.Y.0012.150304T0900Z-150304T1500Z/ BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS 300 PM CST TUE MAR 3 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WILL GRADUALLY DIMINISH THROUGH THE NIGHT AVERAGING ABOUT 10 TO 15 MPH BY WEDNESDAY MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO ZERO TO 20 TO 25 BELOW ZERO LATE TONIGHT INTO EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ SDZ052>062-032200- /O.CAN.KFSD.WW.Y.0008.000000T0000Z-150303T2300Z/ JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA- INCLUDING THE CITIES OF...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS 300 PM CST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. PATCHY BLOWING SNOW WILL CONTINUE TO DIMINISH THROUGH SUNSET. $$ SDZ050-063-064-032200- /O.EXP.KFSD.WW.Y.0008.000000T0000Z-150303T2100Z/ GREGORY-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 300 PM CST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE EVENING. $$ MNZ071-072-080-081-040500- /O.NEW.KFSD.WC.Y.0012.150304T0900Z-150304T1500Z/ /O.CON.KFSD.WW.Y.0008.000000T0000Z-150304T0000Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE 300 PM CST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY. * TIMING...GRADUALLY IMPROVING CONDITIONS ARE EXPECTED THROUGH THROUGH LATE AFTERNOON. * ACCUMULATIONS...ADDITIONAL ACCUMULATIONS ARE NOT EXPECTED. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WILL BE COMMON. THE COMBINATION OF STRONG WINDS AND SNOW ON THE GROUND WILL OCCASIONALLY REDUCE VISIBILITY TO A MILE OR LESS...ESPECIALLY IN OPEN AREAS. DRIFTING SNOW WILL ALSO IMPACT TRAVEL THROUGH THE AFTERNOON. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 20 BELOW TO 25 BELOW ZERO LATE TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ MNZ089-090-097-098-040000- /O.CON.KFSD.WW.Y.0008.000000T0000Z-150304T0000Z/ NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE 300 PM CST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...GRADUALLY IMPROVING CONDITIONS ARE EXPECTED THROUGH THROUGH LATE AFTERNOON. * ACCUMULATIONS...ADDITIONAL ACCUMULATIONS ARE NOT EXPECTED. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WILL BE COMMON. THE COMBINATION OF STRONG WINDS AND SNOW ON THE GROUND WILL OCCASIONALLY REDUCE VISIBILITY TO A MILE OR LESS...ESPECIALLY IN OPEN AREAS. DRIFTING SNOW WILL ALSO IMPACT TRAVEL THROUGH THE AFTERNOON. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 5 BELOW TO 10 BELOW ZERO BY SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
4 follow-up statements
373 WWUS43 KFSD 032302 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 502 PM CST TUE MAR 3 2015 MNZ071-072-080-081-040715- /O.CAN.KFSD.WW.Y.0008.000000T0000Z-150304T0000Z/ /O.CON.KFSD.WC.Y.0012.150304T0900Z-150304T1500Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE 502 PM CST TUE MAR 3 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. * WIND AND VISIBILITY...GUSTY NORTHWEST WINDS OF 20 TO 35 MPH WILL GRADUALLY DIMINISH HEADING INTO THE EVENING...SETTLING TO AROUND 10 TO 15 MPH BY LATER TONIGHT. SOME VERY SPOTTY LOCATIONS MAY HAVE VISIBILITY OF 1 TO 2 MILES WITH BLOWING SNOW BEFORE SUNSET...AND DRIFTING SNOW WILL CONTINUE TO IMPACT TRAVEL CONDITIONS INTO THE EVENING HOURS. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 20 BELOW TO 25 BELOW ZERO LATE TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ MNZ089-090-097-098-040015- /O.CAN.KFSD.WW.Y.0008.000000T0000Z-150304T0000Z/ NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE 502 PM CST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. BLUSTERY NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO GRADUALLY DIMINISH HEADING INTO THE EVENING HOURS...WITH AREAS OF DRIFTING SNOW EASING BY LATE EVENING. $$ SDZ038>040-040715- /O.CON.KFSD.WC.Y.0012.150304T0900Z-150304T1500Z/ BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS 502 PM CST TUE MAR 3 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WILL GRADUALLY DIMINISH THROUGH THE NIGHT AVERAGING ABOUT 10 TO 15 MPH BY WEDNESDAY MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 20 BELOW TO 25 BELOW ZERO LATE TONIGHT INTO EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
027 WWUS43 KFSD 040457 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1057 PM CST TUE MAR 3 2015 MNZ071-072-080-081-SDZ038>040-041300- /O.CON.KFSD.WC.Y.0012.150304T0900Z-150304T1500Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS 1057 PM CST TUE MAR 3 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS WILL AVERAGE AROUND 10 MPH BY LATE TONIGHT AND EARLY WEDNESDAY MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 20 BELOW TO 25 BELOW ZERO LATE TONIGHT INTO EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
935 WWUS43 KFSD 041013 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 413 AM CST WED MAR 4 2015 MNZ071-072-080-081-SDZ038>040-041500- /O.CON.KFSD.WC.Y.0012.000000T0000Z-150304T1500Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS 413 AM CST WED MAR 4 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS WILL AVERAGE AROUND 10 MPH THROUGH THE MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL BE 20 BELOW TO 25 BELOW ZERO THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
228 WWUS43 KFSD 041501 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 901 AM CST WED MAR 4 2015 MNZ071-072-080-081-SDZ038>040-041615- /O.EXP.KFSD.WC.Y.0012.000000T0000Z-150304T1500Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS 901 AM CST WED MAR 4 2015 ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES CONTINUE TO WARM THIS MORNING AND WIND CHILLS HAVE IMPROVED ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Mar 3, 2:59 PM CST, 1 minute earlier.
Area forecast discussion, Mar 3, 2:59 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
259 PM CST TUE MAR 3 2015
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 259 PM CST TUE MAR 3 2015
WILL BE LETTING THE ADVISORY GO AT 3 PM FOR THE SOUTH DAKOTA SIDE AS
VISIBILITIES ARE UP AND WINDS WILL ONLY GET LIGHTER THROUGH THE
AFTERNOON. WILL LET SOUTHWEST MINNESOTA CONTINUE THROUGH 0Z AS
VISIBILITIES ARE STILL RUNNING ABOUT 1 TO 3 MILES AROUND THE BUFFALO
RIDGE.
A WIDESPREAD 1 TO 3 INCHES ALONG AND MAINLY NORTH OF INTERSTATE 90
LAST NIGHT INTO THIS MORNING A LITTLE LESS THAN ANTICIPATED BUT WILL
STILL AFFECT TEMPERATURES TO SOME DEGREE TONIGHT INTO TOMORROW.
NORTH WINDS WILL GRADUALLY DIMINISH THIS EVENING THEN DROP TO OR A
LITTLE BELOW 10 MPH LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THE
COMBINATION OF WINDS AND COLD TEMPERATURES JUST LOW ENOUGH DOWN
HIGHWAY 14 TO NEED A WIND CHILL ADVISORY. EXPECTING LOWS FROM AROUND
5 BELOW IN THE NORTH TO 5 ABOVE IN THE FAR SOUTH WHERE LITTLE TO NO
SNOW FELL.
NORTHWEST WINDS WILL INCREASE A BIT AGAIN ON WEDNESDAY...BUT A MORE
GENERAL 10 TO 20 MPH OR SO IN MOST LOCATIONS. THIS WILL KEEP THE DAY
PRETTY DARN COLD THOUGH SO WITH HIGHS MAINLY IN THE SINGLE DIGITS TO
LOWER TEENS WIND CHILLS LIKELY AT OR A LITTLE BELOW ZERO THROUGH THE
DAY. THE EXCEPTION WILL BE THE FAR SOUTHERN CWA WHERE HIGHS WERE
RAISED A BIT DUE TO LITTLE OR NO SNOW. LOOKING AT HIGHS NEAR 20 FROM
YANKTON TO SIOUX CITY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 259 PM CST TUE MAR 3 2015
COLD START TO THE EXTENDED WITH GOOD RADIATIONAL COOLING ACROSS THE
AREA LEADING TO A COLD NIGHT...ESPECIALLY ACROSS THE EAST. WITH THE
GOOD RADIATIVE CONDITIONS ACROSS THE EAST...FRESH SNOWCOVER...AND
925 HPA TEMPS AROUND -20C HAVE DROPPED FORECAST LOWS IN THE EAST.
WITH RETURN FLOW DEVELOPING AFTER MIDNIGHT ACROSS CENTRAL SOUTH
DAKOTA...EXPECT TEMPERATURES TO STEADY OUT IF NOT EVEN RISE
SLIGHTLY. THEREFORE...TIGHTENED THE GRADIENT IN LOW TEMPERATURES
WEDNESDAY NIGHT.
STRONG CHINOOK PATTERN SETS UP THEREAFTER WITH NICE WARMING
EXPECTED. WITH THE HUDSON BAY LOW WEAKENING....AREA REMAINS UNDER
WARM WEST TO NORTHWEST FLOW. HAVE NUDGE FORECAST HIGHS UPWARDS ON
THURSDAY INTO FRIDAY...BUT WAS FAIRLY CONSERVATIVE WITH REMAINING
SNOW COVER. WAVE EXPECTED TO DROP THROUGH ON NORTHWEST FLOW
SATURDAY NIGHT INTO SUNDAY MORNING. WHILE MOISTURE APPEARS
LIMITED...COULD SEE SOME LIGHT SNOW ACROSS SOUTHWEST MINNESOTA
SUNDAY MORNING. ALSO HAVE COLD AIR ADVECTION FOR 6-8 HOURS BEHIND
THE FRONT...BUT WITH GOOD MIXING CONDITIONS...STILL ERRED TOWARDS
THE WARMER SIDE OF GUIDANCE.
BLOSTERED HIGHS MORE ON THE SUNDAY THROUGH TUESDAY TIME FRAME WITH
STRONG WESTERLY FLOW. 850 HPA TEMPS FORECASTED BY THE ECMWF ARE
ONLY A FEW DEGREES AWAY FROM RECORD HIGHS...AND WITH PROGRESSIVE
WESTERLY FLOW AM NOT TOO WORRIED ABOUT STRATUS POTENTIAL. GUIDANCE
VALUES ARE TOO COOL COMPARED TO TEMPS ALOFT AND LIMITED SNOW
COVER...SO HAVE SIDED TOWARDS THE WARM END OF GUIDANCE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1053 PM CST MON MAR 2 2015
VFR WILL PREVAIL IN THE NEAR TERM...BUT A BAND OF SNOW WILL MOVE
INTO THE HURON AREA DURING THE PRE DAWN HOURS TUESDAY...WITH A
STRONG WIND SHIFT TO THE NORTH AND NORTHWEST FOLLOWING BY DAY
BREAK. THE STRONG WIND ACROSS THE FORECAST AREA WILL HIT VERY
SUDDENLY...WITH FAIRLY LIGHT WINDS IN A PRE FRONTAL TROUGH AHEAD
OF THE COLD FRONT. BUT BEHIND THE FRONT...THE WINDS WILL RAPIDLY
INCREASE TO 30 TO 45 MPH AND LAST THAT WAY FOR AROUND 6 HOURS.
DURING FALLING SNOW...ESPECIALLY AT HURON...VISIBILITIES WILL BE
GREATLY REDUCED TUESDAY MORNING INTO THE LOWER END IFR CATEGORY.
THE SNOW WILL NOT BE AS GREAT AT SIOUX FALLS...AND CERTAINLY NOT
AT SIOUX CITY. THEREFORE VISIBILITY REDUCTIONS WILL LIKELY BE LESS
SEVERE AND MORE BRIEF. ONE THING TO KEEP AN EYE ON HOWEVER IS THE
POTENTIAL FOR LIGHT FREEZING DRIZZLE AT KFSD AND KSUX BETWEEN 09Z
AND 12Z TUESDAY. THIS HINGES ON STRATUS DEVELOPING AHEAD OF THE
COLD FRONT AND THERE IS A QUESTION AS TO HOW LOW ANY STRATUS WILL
FORM. BY TUESDAY AFTERNOON...CONDITIONS SHOULD BE MVFR UNDER
INSTABILITY CUMULUS WITH SLOWLY DECREASING WINDS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR SDZ050-
063-064.
WIND CHILL ADVISORY FROM 3 AM TO 9 AM CST WEDNESDAY FOR
SDZ038>040.
MN...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR MNZ071-
072-080-081-089-090-097-098.
WIND CHILL ADVISORY FROM 3 AM TO 9 AM CST WEDNESDAY FOR MNZ071-
072-080-081.
IA...NONE.
NE...NONE.
&&
SHORT TERM...08
LONG TERM...
AVIATION...MJHazardous weather outlook, Mar 3, 11:31 AM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1131 AM CST TUE MAR 3 2015 MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-052>064-041745- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER- LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS- 1131 AM CST TUE MAR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHWEST WINDS OF 25 TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW THROUGH THE AFTERNOON...BUT CONDITIONS WILL GRADUALLY IMPROVE TOWARDS SUNSET. AFTER THE BLOWING SNOW ABATES...WIND CHILL VALUES WILL LIKELY DROP TO 15 TO 25 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-041745- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 1131 AM CST TUE MAR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHWEST WINDS OF 25 TO 40 MPH WILL CREATE PATCHY BLOWING SNOW THROUGH THE AFTERNOON...BUT CONDITIONS WILL GRADUALLY IMPROVE TOWARDS SUNSET. AFTER THE BLOWING SNOW ABATES...WIND CHILL VALUES WILL LIKELY DROP TO 10 TO 20 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 3, 9:40 AM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 AM CST TUE MAR 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 NNW MARSHALL 44.47N 95.80W
03/03/2015 M2.2 INCH LYON MN CO-OP OBSERVER
CO-OP OBSERVER STATION MARSHALL /MMLM5/ SNOW
DURATION 24 HOURS.
0900 AM SNOW 6 W MADISON 44.00N 97.23W
03/03/2015 M1.5 INCH LAKE SD CO-OP OBSERVER
CO-OP OBSERVER STATION 2 E MADISON /MRFS2/
SNOW DURATION 24 HOURS.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Mar 3, 11:09 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1109 AM CST TUE MAR 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM SNOW 1 ESE WHITE 44.43N 96.62W
03/03/2015 M3.0 INCH BROOKINGS SD COCORAHS
COCORAHS STATION WHITE 1.3 ESE /SD-BK-33/
SNOW DURATION 24 HOURS.
0907 AM SNOW CHAMBERLAIN 43.81N 99.33W
03/03/2015 M2.9 INCH BRULE SD COCORAHS
COCORAHS STATION CHAMBERLAIN 0.3 W /SD-BL-1/
SNOW DURATION 24 HOURS.
1012 AM SNOW 1 WNW EDGERTON 43.88N 96.14W
03/03/2015 M2.5 INCH PIPESTONE MN COCORAHS
COCORAHS STATION EDGERTON 0.5 W /MN-PS-1/
SNOW DURATION 24 HOURS.
1100 AM SNOW 4 ENE SALEM 43.74N 97.31W
03/03/2015 M1.0 INCH MCCOOK SD CO-OP OBSERVER
CO-OP OBSERVER STATION SALEM 5NE /SLMS2/
SNOW DURATION 24 HOURS.
0948 AM SNOW 8 SSW HERRICK 43.00N 99.23W
03/03/2015 M0.6 INCH GREGORY SD COCORAHS
COCORAHS STATION HERRICK 8.2 SSW /SD-GY-12/
SNOW DURATION 24 HOURS.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Mar 3, 12:17 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 PM CST TUE MAR 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM SNOW 4 WSW SIOUX FALLS 43.53N 96.80W
03/03/2015 M1.6 INCH MINNEHAHA SD COCORAHS
COCORAHS STATION SIOUX FALLS 3.7 WSW
/SD-MH-35/ SNOW DURATION 24 HOURS.
1000 AM SNOW 4 WSW SIOUX FALLS 43.53N 96.80W
03/03/2015 M1.6 INCH MINNEHAHA SD CO-OP OBSERVER
CO-OP OBSERVER STATION 5 SW SIOUX FALLS
/RSRS2/ SNOW DURATION 24 HOURS.
1200 PM SNOW HILLS 43.53N 96.36W
03/03/2015 M1.2 INCH ROCK MN CO-OP OBSERVER
CO-OP OBSERVER STATION HILLS /HMNM5/ SNOW
DURATION 24 HOURS.
1133 AM SNOW BONESTEEL 43.08N 98.95W
03/03/2015 M0.9 INCH GREGORY SD COCORAHS
COCORAHS STATION BONESTEEL 0.1 S /SD-GY-21/
SNOW DURATION 24 HOURS.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMNearby
Wind Chill Advisories in Minnesota, 2015Wind Chill Advisories in South Dakota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.